Format

Send to

Choose Destination
Clin Neuropharmacol. 2009 Jan-Feb;32(1):48-50. doi: 10.1097/WNF.0b013e31817e23e3.

Fentanyl-induced bradykinesia and rigidity after deep brain stimulation in a patient with Parkinson disease.

Author information

1
Parkinson's Disease and Movement Disorders Center, Department of Neurology, University of South Florida, Tampa, 33612, USA. tzesiewi@hsc.usf.edu

Abstract

A 58-year-old man with advanced Parkinson disease underwent battery replacement for a deep brain stimulator and experienced severe bradykinesia and rigidity postoperatively for 36 hours. The patient was administered fentanyl as an anesthetic during the procedure and as an analgesic periodically during the day after surgery. The severe bradykinesia and rigidity persisted despite reactivation of the deep brain stimulator and immediate reinstitution of Parkinson disease medications, but resolved completely several hours after discontinuation of fentanyl.

PMID:
19471184
DOI:
10.1097/WNF.0b013e31817e23e3
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center